In the hopes of enhancing work output, some adults turn to ADHD medicines as stimulants. But misuse of this specific sort of drug can be most dangerous, even when it may be to make positive progress in a highly competitive work environment.
ADHD medications are at times used by a number of adults as a stimulant, for the increase of work output. But this certain practice is exceptionally unsafe as this type of drug can be particularly addictive and could eventually lead to substance abuse, even if the intention is to make fruitful strides in the competitive work setting.
An amphetamine stimulant, Adderall seems to be the favorite among its kind and is the most abused, as reports have surfaced with regards to its alleged sale by dealers in the black market who acquired the drugs by excess purchases with a medical prescription. Though, this drug is used for treatment of children with attention deficit hyperactivity disorder or ADHD, a number of people believed it boosts energy levels to a much higher level of efficacy.
Medical director of Timberline Knolls, a treatment facility for women for substance-abuse outside Chicago, via the SFGate, Dr. Kimberly Dennis said, “You’d see addiction in students, but it was rare to see it in an adult. We are definitely seeing more than one year ago, more than two years ago, especially in the age range of 25 to 45.”
Additionally, it has been reported that stimulant drugs like Adderall, Concerta and Vyvanse have a rising sales in about 2.6 million adults who have had received ADHD medication between 2012 or a 53 % upsurge in the last 4 years, an article which was recently published in the New York Times said.
The Federal Substance Abuse and Mental Health Services Administration, in 2013 found that emergency room calls which relevant to non-medicinal usage of prescription stimulants among adults 18 to 34 of age has tripled in the past 2005 to 2011, to virtually 23,000.
Also, a number of users who are not normally takers of the medicines might also begin taking more than the recommended dosage, in which case they experience a higher risk of heart palpitations or amplified levels of nervousness complemented with insomnia.